Latest News

International #Overdose #Awareness Day

International Overdose Awareness Day (IOAD) is a global event held on August 31st each year and aims to raise awareness of overdose and reduce the stigma of a drug-related death. It also acknowledges the grief felt by families and friends remembering those who have met with death or permanent injury as a result of drug overdose.

In 2013 there were 765 deaths involving heroin and morphine in England – a sharp rise of 32% from the previous year. Many of these fatalities could have been prevented by the use of Naloxone as an intervention – this is a safe and effective prescription medicine that can reverse the effects of opiate overdoses.

drug_addiction_05

In May 2012 the Advisory Council on the Misuse of Drugs (ACMD) advised that the Government should ease the restrictions on who can be supplied with Naloxone and yet over 50% of local authorities, who are now responsible for commissioning drug treatment in England, do not currently provide it.

Warwickshire County Council Community Safety and Substance Misuse Team have funded the provision of take home Naloxone within its treatment services for over two years after recognising the need to reduce opiate related overdoses and ensure that people at risk of overdose have access to Naloxone and be suitably trained to administer it in an emergency and respond to overdoses.

WDAAT LOGO MASTER

To read more about International Overdose Awareness Day please click on the following link:

http://www.overdoseday.com/?utm_content=buffer1a866&utm_medium=social&utm_source=twitter.com&utm_campaign=buffer

The Recovery Partnership Drug and Alcohol Service in Warwickshire provides training around reducing the risk of overdose and take home Naloxone to people who may be at risk of an opiate overdose – their contact details are below.

 

The Recovery Partnership

 

Anyone concerned about their use of any drugs can contact our local services for help and advice:

http://www.cw-recovery.org.uk/contact-us/

Advertisements
%d bloggers like this: